Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 265, NWS Fort Worth, TX

June 28, 2016Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 28, 2016, 3:50 PM CDT for Bell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 3:50 PM CDT (20:50 UTC)
Expired
Jun 28, 2016, 4:20 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 46 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WUUS54 KFWD 282050
SVRFWD
TXC027-282145-
/O.NEW.KFWD.SV.W.0265.160628T2050Z-160628T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BELL COUNTY IN CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARKER
  HEIGHTS...MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN BELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3091 9783 3101 9789 3113 9775 3108 9760
      3087 9763
TIME...MOT...LOC 2049Z 014DEG 17KT 3107 9769 

HAIL...1.00IN
WIND...60MPH
 
$$

58
1 follow-up statement
456 
WWUS54 KFWD 282120
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT TUE JUN 28 2016

TXC027-282128-
/O.CAN.KFWD.SV.W.0265.000000T0000Z-160628T2145Z/
BELL TX-
420 PM CDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND MOVED TO THE EAST OF THE WARNED AREA. THEREFORE THE WARNING
HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3091 9783 3101 9789 3113 9775 3108 9760
      3087 9763
TIME...MOT...LOC 2117Z 014DEG 17KT 3093 9773 

$$

58

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 28, 3:28 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
328 PM CDT TUE JUN 28 2016

.DISCUSSION...
Scattered to numerous thunderstorms have developed this afternoon
across most of North and Central Texas, especially along and south
of I-20. This activity should continue through sunset, gradually
tapering off in terms of both coverage and intensity. Areas that
have been less affected by thunderstorms remain unstable with over
2000 J/KG of SBCAPE present in an uncapped environment. Very
little forcing is required to send parcels above their LFC in this
environment, and outflow boundaries from ongoing convection have
been more than sufficient for generating new thunderstorms. Strong
downburst winds remain the primary hazard with inverted-V profiles
in place. The strongest measured wind gusts with this activity
have generally been around 40 mph thus far, but an isolated
stronger to borderline severe storm cannot be ruled out through
late afternoon or early evening. Otherwise, isolated flooding is
still a concern with generally slow storm motions of less than 10
mph and efficient rainfall-producing thunderstorms with PWs of
around 2 inches across Central TX. Overnight will be quiet and
dry as activity loses fuel from daytime heating and eventually
dissipates.

The remainder of the week looks hot and dry as upper ridging
builds into the area from the west/southwest. An upper trough is
forecast to move into the eastern US, dragging a weak cold front
into the Central Plains. This front is expected to stall across
parts of KS and OK on Thursday and Friday, bringing numerous
chances for showers and storms for areas well to our north. We
will need to keep a close eye on this activity as we remain in
weak northwest flow aloft, which means there is a low but non-zero
chance that some of this activity could skirt our northern tier of
counties along the Red River, primarily on Thursday night and
Friday morning. Have opted not to include PoPs at this time but
will continue to monitor trends in the guidance. At this time,
it seems there is little in the way of support for an MCS to
either move (or propagate via new cell development) into our
area. Steering flow aloft should be weak and the better LLJ and
associated moisture transport support for a backbuiding MCS will
be displaced to our northwest.

The Independence Day weekend looks dry as well, but it should be
a couple degrees warmer than Wed-Fri. DFW and Waco seem likely to
reach 100 degrees for the first time this year at some point in
the next week, although light to calm winds are generally more
favorable for seeing the temperature rise rapidly rather than the
currently forecast 10-15 mph. Sunday and Monday look like the most
likely candidates as 850mb temperatures are forecast to be in the
22-24C range. This is certainly cause for concern with heat index
values in excess of 105 expected on both Sunday and Monday, and
possibly even on Saturday as well. With conditions near Heat
Advisory criteria and many outdoor activities expected for the
holiday weekend, heat headlines will likely be needed for this
time frame.

-Stalley

&&

.AVIATION...
/ISSUED 1253 PM CDT TUE JUN 28 2016/
Isolated thunderstorms have developed early this afternoon near
the Metroplex, and in greater concentration to the southwest in
the vicinity of a remnant outflow boundary south of an Eastland
to Hillsboro to Athens line.

For the Metroplex sites, the present anticipation is for
convection to remain more isolated in nature through the remainder
of the afternoon hours. For this reason, have opted to prevail
VCTS until 22Z to account for some potential upstream development.
Will closely monitor convective trends and amend as necessary this
afternoon. For the Waco TAF site, somewhat greater convective
coverage is expected this afternoon.

Given the well-mixed nature of the boundary layer, any storms will
be capable of producing brief strong wind gusts. Convection will
wane this evening with the loss of daytime heating.

Otherwise, VFR conditions are expected with a slight veering of
the surface flow tomorrow mid-morning with winds becoming east or
east-southeast.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    77  98  78  98  79 /  10  10  10   5   5
Waco                75  97  76  97  76 /  20  10   5   5   5
Paris               73  95  73  96  74 /  10  10  10   5   5
Denton              73  95  74  96  75 /  10  10  10   5   5
McKinney            73  95  73  95  75 /  10  10  10   5   5
Dallas              78  98  79  98  80 /  10  10   5   5   5
Terrell             73  95  74  96  76 /  10  10   5   5   5
Corsicana           74  96  75  97  76 /  20  10   5   5   5
Temple              73  95  75  96  74 /  20  10   5   5   5
Mineral Wells       72  94  71  97  73 /  10  10   5   5   5

&&

.FWD Watches/Warnings/Advisories...
None.
&&

90/77
Hazardous weather outlook, Jun 28, 3:26 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT TUE JUN 28 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
326 PM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING
WITH THE HIGHEST COVERAGE OF STORMS SOUTH OF INTERSTATE 20.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING
DOWNBURST WINDS BEING THE MAIN THREAT. OTHERWISE...FREQUENT CLOUD
TO GROUND LIGHTNING...HEAVY RAINFALL...AND LOCALIZED FLASH
FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TEMPERATURES WILL CONTINUE TO WARM INTO THE HOLIDAY WEEKEND WITH
HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STALLEY

In the hours before

Special weather statement, Jun 28, 2:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT TUE JUN 28 2016

TXZ174-282015-
MILAM TX-
237 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILAM COUNTY UNTIL 315 PM
CDT...

AT 237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMERON...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMERON.

LAT...LON 3099 9705 3105 9686 3078 9675 3069 9703
TIME...MOT...LOC 1937Z 348DEG 14KT 3094 9694

58
Special weather statement, Jun 28, 2:39 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT TUE JUN 28 2016

TXZ148-162-282015-
ANDERSON TX-LEON TX-
239 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDERSON AND LEON
COUNTIES UNTIL 315 PM CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ELKHART TO 6 MILES SOUTH OF BUFFALO.
MOVEMENT WAS SOUTH AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...CENTERVILLE...JEWETT AND LEONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3154 9565 3153 9565 3150 9574 3147 9572
      3146 9575 3146 9571 3138 9569 3134 9566
      3130 9567 3127 9573 3120 9575 3116 9573
      3109 9587 3109 9598 3107 9605 3100 9617
      3097 9624 3134 9624 3168 9552 3156 9551
TIME...MOT...LOC 1939Z 008DEG 17KT 3160 9560 3137 9606

58
Special weather statement, Jun 28, 3:11 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE JUN 28 2016

TXZ157-282045-
CORYELL-
311 PM CDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CORYELL COUNTY...

AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT HOOD...
MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COPPERAS COVE AND FORT HOOD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3118 9798 3131 9781 3120 9765 3107 9791
TIME...MOT...LOC 2010Z 033DEG 14KT 3122 9780

58
Special weather statement, Jun 28, 3:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT TUE JUN 28 2016

TXZ162-282045-
LEON TX-
319 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
345 PM CDT...

AT 319 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CENTERVILLE...OR 15 MILES NORTH OF MADISONVILLE...
MOVING SOUTHWEST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE AND LEONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3109 9581 3109 9598 3107 9602 3107 9605
      3104 9609 3114 9616 3129 9592 3117 9576
TIME...MOT...LOC 2019Z 042DEG 14KT 3117 9590

58
Special weather statement, Jun 28, 3:25 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT TUE JUN 28 2016

TXZ156>158-282115-
LAMPASAS TX-BELL TX-CORYELL TX-
325 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BELL...SOUTHEASTERN
LAMPASAS AND SOUTHWESTERN CORYELL COUNTIES UNTIL 415 PM CDT...

AT 324 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES SOUTH OF EVANT TO NOLANVILLE. MOVEMENT
WAS SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE... KILLEEN...COPPERAS COVE...HARKER
HEIGHTS...LAMPASAS...FORT HOOD... NOLANVILLE...SALADO...KEMPNER AND
LOMETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3089 9774 3094 9785 3104 9791 3103 9807
      3118 9842 3140 9817 3110 9746 3088 9766
TIME...MOT...LOC 2024Z 049DEG 10KT 3132 9818 3110 9759

58
Special weather statement, Jun 28, 3:32 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT TUE JUN 28 2016

TXZ174-282100-
MILAM TX-
332 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILAM COUNTY UNTIL 400 PM
CDT...

AT 330 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ABOUT 6 MILES EAST OF ROGERS AND JUST NORTH OF ROCKDALE. MOVEMENT
WAS SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKDALE...THORNDALE AND BUCKHOLTS.

LAT...LON 3053 9719 3073 9727 3076 9731 3089 9726
      3098 9709 3059 9689 3047 9714
TIME...MOT...LOC 2030Z 016DEG 19KT 3093 9710 3072 9703

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:12 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
Jun 27, 7:20 PM CDTSevere Thunderstorm WarningFWDTarrant40 min
Jun 27, 7:38 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 27, 8:05 PM CDTRiver Flood WarningFWDDallas36 hr
Jun 28, 12:51 PM CDTSpecial Weather StatementFWDHenderson24 min
Jun 28, 2:04 PM CDTSpecial Weather StatementFWDKaufman26 min
Jun 28, 2:20 PM CDTSpecial Weather StatementFWDLeon40 min
Jun 28, 2:37 PM CDTSpecial Weather StatementFWDMilam38 min
Jun 28, 2:39 PM CDTSpecial Weather StatementFWDLeon36 min
Jun 28, 2:50 PM CDTSevere Thunderstorm WarningFWDFalls, Milam37 min
Jun 28, 2:56 PM CDTAreal Flood AdvisoryFWDLeon, Limestone, Robertson3 hr
Jun 28, 3:11 PM CDTSpecial Weather StatementFWDCoryell34 min
Jun 28, 3:19 PM CDTSpecial Weather StatementFWDLeon26 min
Jun 28, 3:25 PM CDTSpecial Weather StatementFWDLampasas50 min
Jun 28, 3:32 PM CDTSpecial Weather StatementFWDMilam28 min
Jun 28, 4:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 28, 4:24 PM CDTSpecial Weather StatementFWDCoryell36 min
Jun 28, 4:29 PM CDTSpecial Weather StatementFWDBosque31 min
Jun 28, 4:41 PM CDTSpecial Weather StatementFWDBosque34 min
Jun 28, 4:51 PM CDTAreal Flood AdvisoryFWDBosque114 min
Jun 28, 5:00 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
Jun 28, 6:28 PM CDTSpecial Weather StatementFWDTarrant32 min
Jun 28, 6:51 PM CDTSpecial Weather StatementFWDJohnson, Somervell39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.